MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number SEE SECTION H.10
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, the most probable root cause is user error: user error: improper initial implant size selection, using too long of an implant or installing the implant too deep.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2019 where three implants were installed.The patient later reported left side radicular pain.The surgeon determined that the middle positioned implant was malpositioned and impinging on the neuroforamen.In (b)(6) 2020, the surgeon performed a revision procedure where he removed the middle positioned implant.There was significant bone growth on the removed implant.No other preexisting implants were adjusted or removed no other hardware or bone graft was added.The status of the patient following the revision procedure is not known.
 
Additional Manufacturer Narrative
The most probable root cause could not be determined.The preexisting si joint implants were not loose and were positioned correctly.It was the surgeon's decision to remove the implants and replace them with iliosacral screws in conjunction with a concurrent t10 pelvis revision.The status of the patient following the revision procedure is not known.Part number, lot number, manufacture date, expiration date and gtin.Ifuse-3d implant, p/n: 7040m-90, lot#: 2694281, mfd.10/02/2019, exp.2024-10-02, gtin 00851085007343.Ifuse-3d implant, p/n: 7035m-90, lot#: 9009291, mfd.06/14/2019, exp.2024-06-14, gtin 00851085007305.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara, ca
MDR Report Key9901546
Report Number3007700286-2020-00034
Device Sequence Number19536628
Product Code OUR
UDI-Device Identifier00851085007343
UDI-Public00851085007343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2024
Device Model NumberSEE SECTION H.10
Device Lot NumberSEE SECTION H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR